Hail, Knox
- When
- June 1, 5:42 PM EST to 5:44 PM EST
- Where
- Knox County, Decker
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.517, -87.517
Scattered thunderstorms produced mainly hail across the southwest and central parts of the Indianapolis County Warning Area, although there was one report of trees down in Hendricks county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Scattered thunderstorms produced mainly hail across the southwest and central parts of the Indianapolis County Warning Area, although there was one report of trees down in Hendricks county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 1, 2:40 PM EST, 3 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 240 PM EST TUE JUN 1 2004 .DISCUSSION...MODELS IN AGREEMENT ON OPENING UP UPPR LO CURRENTLY OVR THE NRN PLAINS INTO A TROF AND MOVG IT THRU THE AREA ON WED/WED EVEN. FLAT NWLY FLOW IN THE WAKE OF TROF. FCST FOCUS CENTERS ON PCPN CHCS WITH TROF PASSAGE. IN THE NR TERM...SOME SHWRS/TSTMS BEGINNING TO DVLP OVR PARTS OF THE NRN CWA AS WELL AS NR THE OH RVR. WATER VAPOR SAT PIX SHOW A WK WV ENTERING WRN IL ATTM. AS THIS WV MOVS INTO THE THE SWRN AREAS OVR THE NEXT FEW HRS...XPCTG SOME DVLPMENT ESPECIALLY OVR THE SRN ZONES WHERE THE HIGHEST INSTABILITY IS...LI/S TO -8...AND STEEP MID LVL LAPSE RATES ARE LOCATED. A FEW STORMS MAY APPROACH SVR LVLS GIVEN THE INSTABILITY AND MID LVL LAPSE RATE VALUES AND UPPR LVL JET STREAK MOVG IN. WS369 IN EFFECT TIL 03Z. WL BE PUTTING CHC POPS OVR ALL AREAS...WITH THE HIGHEST POPS IN THE S TIL ABOUT 05Z...ABOUT THE TIME WRN IL WV IS XPCTD TO MOV OUT OF THE STATE. IN THE LTR PDS...PCPN CHCS WL INCREASE AS UPPR LO MOVES CLOSER. WL PUT CHC POPS OVR ALL AREAS AS A RESULT. WL ALSO PUT CHC POPS IN THE SERN ZONES WED EVEN AS AXIS OF UPPR TROF LINGERS IN THOSE AREAS. IMPROVING CONDS XPCTD ON THURS IN THE WAKE OF SYS. BASED ON LO LVL THICKNESSES...NGM MOS NUMBERS LOOK PRETTY GOOD FOR THE MOST PART...XCPT FOR THE HIGHS ON WED...WHERE THEY MAY BE ABOUT 3-5 DEGS TOO WARM IN THE S. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JAS/KM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 830 AM EST TUE JUN 1 2004 INZ021-028>031-035>049-051>057-060>065-067>072-021018- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 830 AM EST TUE JUN 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA AFTER 1 PM TODAY. A FEW OF THE STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL TO THE SIZE OF DIMES. AT THIS POINT, THE GREATEST RISK FOR ANY SEVERE WEATHER WOULD BE SOUTH OF INTERSTATE 70...MAINLY AFTER 1 PM. ANY SEVERE THREAT WILL DIMINISH TONIGHT WITH SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EARLY EVENING...MAINLY SOUTH OF INTERSTATE 70.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 236 PM EST TUE JUN 1 2004 INZ021-028>031-035>049-051>057-060>065-067>072-020300- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 236 PM EST TUE JUN 1 2004 ..SEVERE THUNDERSTORM WATCH #369 REMAINS IN EFFECT... SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ALL OF CENTRAL INDIANA.
The national radar mosaic for the moment the first event began.
5 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407112, 5407113, 5407115, 5407114, 5407116, 5407117.